Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2012, 9:45 PM CDT for Comanche County, Erath County, Mills County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2012, 9:45 PM CDT (02:45 UTC)
- Expired
- May 28, 2012, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Comanche County, TX, Erath County, TX, Mills County, TX
The radar
The Dyess AFB radar (KDYX), 118 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS54 KFWD 290245
SVRFWD
TXC093-143-333-290330-
/O.NEW.KFWD.SV.W.0140.120529T0245Z-120529T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN ERATH COUNTY IN NORTH CENTRAL TEXAS...
MILLS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1030 PM CDT
* AT 945 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DUBLIN TO
15 MILES NORTHWEST OF MULLIN...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COMANCHE AROUND 950 PM...
DUBLIN AROUND 1000 PM...
MULLIN AND GUSTINE AROUND 1015 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3162 9878 3169 9876 3170 9869 3190 9880
3214 9847 3210 9803 3191 9821 3185 9816
3183 9818 3169 9846 3157 9838 3130 9863
3136 9866 3135 9871 3140 9871 3137 9877
3144 9887 3144 9897 3148 9900
TIME...MOT...LOC 0245Z 292DEG 23KT 3212 9843 3171 9882
$$3 follow-up statements
803
WWUS54 KFWD 290300
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT MON MAY 28 2012
TXC093-143-333-290330-
/O.CON.KFWD.SV.W.0140.000000T0000Z-120529T0330Z/
ERATH TX-MILLS TX-COMANCHE TX-
1000 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR COMANCHE...MILLS AND SOUTHERN ERATH COUNTIES...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR DUBLIN TO MULLIN...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DUBLIN AND MULLIN AROUND 1005 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3162 9878 3169 9876 3170 9869 3190 9880
3214 9847 3210 9803 3191 9821 3185 9816
3183 9818 3169 9846 3157 9838 3130 9863
3136 9866 3135 9871 3140 9871 3137 9877
3144 9887 3144 9897 3148 9900
TIME...MOT...LOC 0300Z 292DEG 23KT 3209 9836 3154 9871
$$
DUNN228
WWUS54 KFWD 290316
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1016 PM CDT MON MAY 28 2012
TXC093-143-333-290330-
/O.CON.KFWD.SV.W.0140.000000T0000Z-120529T0330Z/
ERATH TX-MILLS TX-COMANCHE TX-
1016 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN COMANCHE...CENTRAL MILLS AND SOUTHERN ERATH COUNTIES...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 NEAR DUBLIN TO MULLIN...MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3157 9885 3162 9878 3169 9876 3170 9869
3188 9851 3214 9847 3210 9803 3191 9821
3185 9816 3183 9818 3169 9846 3157 9838
3130 9863 3136 9866 3135 9871 3140 9870
3143 9878 3151 9887
TIME...MOT...LOC 0315Z 292DEG 23KT 3205 9825 3150 9861
$$
DUNN880
WWUS54 KFWD 290326
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 PM CDT MON MAY 28 2012
TXC093-143-333-290337-
/O.EXP.KFWD.SV.W.0140.000000T0000Z-120529T0330Z/
ERATH TX-MILLS TX-COMANCHE TX-
1026 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COMANCHE...CENTRAL
MILLS AND SOUTHERN ERATH COUNTIES EXPIRES AT 1030 PM CDT...
AT 1027 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE
FROM THE THUNDERSTORM.
LAT...LON 3157 9885 3162 9878 3169 9876 3170 9869
3188 9851 3214 9847 3210 9803 3191 9821
3185 9816 3183 9818 3169 9846 3157 9838
3130 9863 3136 9866 3135 9871 3140 9870
3143 9878 3151 9887
TIME...MOT...LOC 0327Z 292DEG 23KT 3202 9817 3147 9853
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:04 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 28, 8:04 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 804 PM CDT MON MAY 28 2012 .UPDATE... EXPANDED THE SEVERE WATCH SOUTHEASTWARD A ROW OR TWO OF COUNTIES AFTER COORDINATION WITH SPC AND SURROUNDING OFFICES. CONVECTION HAS INDEED ORGANIZED INTO A LINE AND WILL CONTINUE TO PROPAGATE SOUTHEAST THROUGH THE NEXT FEW HOURS WITH THE MAIN THREAT BEING STRONG WINDS. OVERALL INTENSITY OF THE SYSTEM SHOULD DIMINISH GIVEN THE DECREASING INSTABILITY WITH LOSS OF HEATING...INCREASING CIN ACROSS THE CENTRAL AND EASTERN ZONES...AND MARGINAL DEEP LAYER SHEAR AVAILABLE. TR.92 && .AVIATION... /00Z TAFS/ CONCERNS...THUNDERSTORMS...MVFR CIGS AT WACO. THUNDERSTORMS... SEVERE CONVECTION DEVELOPED NEAR SURFACE BOUNDARY NORTHWEST OF FWD CWA. ALTHOUGH STORMS INITIALLY HAD AN EASTWARD TRAJECTORY...CELLS HAVE ALREADY BEGUN TURNING RIGHT TOWARD MOIST INFLOW. MEAN FLOW WOULD SUGGEST SOUTHEASTWARD PROGRESSION AWAY FROM THE BOUNDARY WILL CONTINUE THE REMAINDER OF THE EVENING. INSTABILITY DECREASES TOWARD THE METROPLEX...AND THE STORMS WILL SOON BE INGESTING A POST-SUNSET BOUNDARY LAYER. THERE WILL STILL BE FAVORABLE INSTABILITY DOWNSTREAM THIS EVENING...BUT STORMS WILL LIKELY DIMINISH IN INTENSITY...REACHING THE METROPLEX LATE EVENING TOWARD MIDNIGHT. WILD CARD WILL BE A RATHER INNOCUOUS SHORTWAVE NOW IN NORTHEASTERN NEW MEXICO (EVIDENT ON WV IMAGERY)...WHICH MAY APPROACH NORTH TEXAS AROUND MIDNIGHT OR THEREAFTER. FOR NOW... HAVE LIMITED VCTS/CB TO 04-06Z (11PM-1AM CDT) TIME FRAME. WILL ASSESS FURTHER WITH 03Z AMENDMENTS. TUESDAY... POTENTIAL FOR ADDITIONAL CONVECTION TUESDAY AFTERNOON...BUT WITH LOW CONFIDENCE...WILL FORGO INCLUSION IN TAFS AT THIS TIME. WACO... STORMS WILL STAY WELL TO THE NORTH. STRATUS EXPECTED TO INVADE CENTRAL AND EAST TEXAS TOWARD DAWN...LIKELY REACHING WACO BEFORE SUNRISE. IN LATE MAY WARMTH...PAPER THIN LAYER SHOULD EFFECTIVELY MIX OUT BY 14Z (9AM CDT). 25 && .PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 28 2012/ CUMULUS HAVE BEEN ON THE INCREASE ALONG AND NORTHWEST OF A LINE FROM BOWIE TO BRECKENRIDGE THIS AFTERNOON...AHEAD OF A FRONT THAT CURRENTLY STRETCHES FROM NORTH-CENTRAL OKLAHOMA TO THE TEXAS SOUTH PLAINS. THE BOUNDARY IS NOT MAKING MUCH PROGRESS SOUTHEAST...AS THE MAIN UPPER TROUGH AND ASSOCIATED ENERGY CAN BE SEEN ON SATELLITE TREKKING EAST OVER THE NORTHERN PLAINS. THERE IS HOWEVER A SUBTLE SHORTWAVE WORKING ITS WAY EAST TOWARDS THE AREA IN THE ZONAL FLOW ALOFT. THIS SHOULD HELP WITH THE DEVELOPMENT OF THUNDERSTORMS DURING PEAK HEATING LATE THIS AFTERNOON AND THIS EVENING IN THE MOIST AND UNSTABLE AIR AHEAD OF THE FRONT...LIKELY IN THE VICINITY OF THE DEVELOPING CU FIELD. WINDS HAVE DECREASED SOME TODAY COMPARED TO THE PAST SEVERAL DAYS. MEAN FLOW WILL REMAIN MODEST WITH 500MB WINDS AROUND 30 KTS INCREASING TO 50 KTS AT 300 MB. HOWEVER...MOISTURE AND INSTABILITY WILL BE SUFFICIENT ENOUGH FOR A FEW STRONG TO SEVERE STORMS...WITH PWS INCREASING TO AROUND AN INCH AND A HALF AND SB CAPE NEAR 3000 J/KG. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. COVERAGE MAY NOT INITIALLY BE ALL THAT HIGH...BUT COULD QUICKLY INCREASE WITH TIME ESPECIALLY IF SUFFICIENT CELL MERGERS OCCUR...A SMALL COLD POOL DEVELOPS AND ACTIVITY BECOMES MORE ORGANIZED. STORM MOTION TO THE EAST WOULD ALLOW ACTIVITY TO SPREAD EAST ACROSS NORTH TEXAS TONIGHT...AND GRADUALLY WEAKEN DUE TO THE LOSS OF SURFACE HEATING AND THE PRESENCE OF A STRONGER CAPPING INVERSION FARTHER TO THE EAST. AT THIS TIME WILL KEEP THE HIGHEST POPS TONIGHT OVER THE NORTHWEST AND TAPER THEM OFF TO SLIGHT CHANCE ALONG A SULPHUR SPRINGS TO GOLDTHWAITE LINE. UPPER RIDGING IS PROGGED TO INCREASE ACROSS THE AREA TOMORROW. THUNDERSTORMS WILL REMAIN MOSTLY ALONG AND NORTH OF THE RED RIVER NEAR THE QUASI-STATIONARY FRONT DURING THE DAY...BUT MAY THEN SLIDE SOUTHEAST IN THE NORTHWEST FLOW ALOFT AFFECTING THE NORTHEASTERN THIRD OF NORTH TEXAS TOMORROW NIGHT. AN IMPRESSIVE SHORTWAVE TROUGH WILL THEN DROP SOUTHWARD FROM CANADA INTO THE CENTRAL PLAINS ON WEDNESDAY BEFORE DEEPENING OVER THE MISSISSIPPI VALLEY THURSDAY AND FRIDAY. THIS SHOULD FORCE THE COLD FRONT SOUTHWARD ACROSS NORTH AND CENTRAL TEXAS THURSDAY AND POSSIBLY ALL THE WAY TO THE UPPER TEXAS COAST ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT LATE WEDNESDAY INTO THURSDAY. THE BEST CHANCES WILL BE OVER THE EASTERN AND NORTHEASTERN COUNTIES WHERE UPPER LEVEL SUPPORT WILL BE BEST. TEMPERATURES WILL RETURN TO NEAR OR JUST BELOW NORMAL BY THE END OF THE WEEK BEHIND THE FRONT. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 93 74 92 73 / 30 10 20 10 30 WACO, TX 72 92 72 91 74 / 10 5 10 10 20 PARIS, TX 72 90 70 89 70 / 20 20 30 20 50 DENTON, TX 72 93 71 92 72 / 40 20 30 20 40 MCKINNEY, TX 71 93 71 91 73 / 20 20 30 20 40 DALLAS, TX 75 93 74 92 73 / 20 10 20 10 30 TERRELL, TX 72 94 71 91 72 / 20 10 20 10 30 CORSICANA, TX 72 93 72 91 73 / 10 5 10 10 30 TEMPLE, TX 70 92 71 91 73 / 10 5 5 10 20 MINERAL WELLS, TX 70 93 70 92 71 / 40 20 20 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 28, 8:10 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 810 PM CDT MON MAY 28 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 810 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS ARE EXPECTED THIS EVENING...PRIMARILY NORTH OF I-20 AND WEST OF I-35. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE HAZARDS. A WEAKENING TREND IS EXPECTED TOWARD MIDNIGHT AS THE STORMS MOVE INTO A MORE STABLE ENVIRONMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF NORTH TEXAS ON TUESDAY AND WEDNESDAY AND ACROSS ALL OF NORTH TEXAS WEDNESDAY NIGHT AND THURSDAY. STORMS THAT DEVELOP DURING THIS TIME MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE GREATEST THREAT FOR SEVERE WEATHER WILL GENERALLY BE NORTH OF INTERSTATE 20 TOWARD THE RED RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...MAINLY ALONG AND NORTHWEST OF A LINE FROM COMANCHE...TO GLEN ROSE...TO GAINESVILLE. 25
In the hours before
Special weather statement, May 28, 8:06 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT MON MAY 28 2012
TXZ091-290130-
MONTAGUE TX-
806 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
NOCONA TO 10 MILES WEST OF BOWIE TO 17 MILES WEST OF BOWIE...MOVING
EAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...NOCONA...ST. JO...
FORESTBURG AND STONEBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3399 9763 3395 9758 3391 9759 3390 9755
3392 9749 3344 9749 3343 9798 3388 9798
3389 9794 3386 9788 3386 9783 3392 9779
3395 9773 3400 9768
TIME...MOT...LOC 0106Z 271DEG 31KT 3387 9774 3360 9796
3350 9810Local storm report, May 28, 8:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT MON MAY 28 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG OLNEY 33.37N 98.77W
05/28/2012 YOUNG TX EMERGENCY MNGR
2-FT PECAN TREE BLOWN DOWN (SNAPPED)... ALSO FENCES AND
OUTBUILDINGS DAMAGEDLocal storm report, May 28, 8:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT MON MAY 28 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG BOWIE 33.57N 97.85W
05/28/2012 MONTAGUE TX AMATEUR RADIO
NUMEROUS TREES DOWN AND POWER OUTAGES IN BOWIELocal storm report, May 28, 8:48 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON MAY 28 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 5 NNE BRECKENRIDGE 32.82N 98.87W
05/28/2012 STEPHENS TX LAW ENFORCEMENT
ROOFS OF HOMES DAMAGED AND TREES BLOWN DOWN BETWEEN
BRECKENRIDGE AND CRYSTAL FALLSSpecial weather statement, May 28, 9:09 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CDT MON MAY 28 2012
TXZ092-093-102-103-290245-
DENTON TX-GRAYSON TX-WISE TX-COOKE TX-
909 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
DENTON COUNTY
WESTERN GRAYSON COUNTY
NORTHEASTERN WISE COUNTY
AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
GAINESVILLE TO 12 MILES WEST OF SANGER TO 9 MILES SOUTH OF DECATUR...
MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ARGYLE...AUBREY...
BARTONVILLE...CALLISBURG...COLLINSVILLE...COPPER CANYON...CORINTH...
CORRAL CITY...CROSS ROADS...DENTON...DOUBLE OAK...GAINESVILLE...
JUSTIN...KRUGERVILLE...KRUM...LINDSAY...NORTHLAKE...PILOT POINT...
SANGER...SHADY SHORES...WHITESBORO...WILLIS...RAY ROBERTS PARK ISLE
DU BOIS AND RAY ROBERTS PARK JOHNSON BRANCH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3386 9686 3388 9679 3383 9674 3331 9691
3299 9714 3317 9760 3343 9744 3388 9725
3390 9717 3384 9716 3380 9720 3373 9716
3372 9711 3380 9711 3382 9706 3385 9710
3385 9703 3389 9699 3394 9700 3397 9692
TIME...MOT...LOC 0210Z 285DEG 30KT 3377 9717 3341 9733
3310 9758Special weather statement, May 28, 9:41 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT MON MAY 28 2012
TXZ092-093-102>104-290315-
DENTON TX-GRAYSON TX-WISE TX-COLLIN TX-COOKE TX-
941 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
EASTERN COOKE COUNTY
DENTON COUNTY
GRAYSON COUNTY
SOUTHEASTERN WISE COUNTY
AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
WHITESBORO TO 4 MILES EAST OF SANGER TO BRIAR...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ANNA...ARGYLE...AUBREY...
AURORA...BARTONVILLE...BOYD...CALLISBURG...CELINA...COLLINSVILLE...
COPPER CANYON...CORINTH...CORRAL CITY...CROSS ROADS...DENISON...
DENTON...DORCHESTER...DOUBLE OAK...FLOWER MOUND...FRISCO...GUNTER...
HACKBERRY...HICKORY CREEK...HIGHLAND VILLAGE...HOWE...JUSTIN...
KNOLLWOOD...KRUGERVILLE...KRUM...LAKE DALLAS...LEWISVILLE...LITTLE
ELM...NORTHLAKE...PILOT POINT...POTTSBORO...PROSPER...ROANOKE...
SANGER...SHADY SHORES...SHERMAN...THE COLONY...TOM BEAN...TROPHY
CLUB...VAN ALSTYNE...WHITESBORO...WILLIS...EISENHOWER STATE PARK...
RAY ROBERTS PARK ISLE DU BOIS...RAY ROBERTS PARK JOHNSON BRANCH AND
LAKE LEWISVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3391 9689 3386 9686 3388 9679 3383 9676
3384 9671 3389 9669 3388 9659 3385 9662
3382 9652 3378 9650 3379 9642 3373 9638
3335 9651 3298 9704 3299 9740 3304 9765
3337 9720 3392 9699
TIME...MOT...LOC 0242Z 283DEG 29KT 3382 9691 3335 9709
3301 9753The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 52 min |
| May 28, 7:54 PM CDT | Special Weather Statement | FWD | Stephens | 36 min |
| May 28, 8:06 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| May 28, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Stephens, Young | 62 min |
| May 28, 8:24 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Jack, Montague, Wise | 66 min |
| May 28, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 57 min |
| May 28, 9:09 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 36 min |
| May 28, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Jack, Palo Pinto, Parker, Wise | 60 min |
| May 28, 9:41 PM CDT | Special Weather Statement | FWD | Denton, Grayson | 34 min |
| May 28, 9:51 PM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| May 28, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 47 min |
| May 28, 10:19 PM CDT | Areal Flood Advisory | FWD | Henderson, Tarrant | 116 min |
| May 28, 10:27 PM CDT | Special Weather Statement | FWD | Hamilton | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.